Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Child passing green, frequent stools after taking antibiotics for throat infection. Suggestions?

hi doctor my daughter is 3 years old c is having throat infection for past 2 days, we consulted doctor he gave antibiotic and c was also having mild fever also, we started the medicine from yesterday, he is better today, but her motion was green in color today and c also passed three times... what is the reason on green tools ..pls reply me doc..thank u
Asked On : Fri, 19 Oct 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Hi RPoornima,
Thanks for writing your query.
Yellowish brown colour of normal stool is because of a pigment secreted in the bile juice. If the bowel transit time is less, as seen in diarrhoea, green stool occurs as bile pigment is not able to change the colour to brownish due to less transit time.
Antibiotic disturbs the flora present in the intestine and result in antibiotic induced diarrhoea. These flora contains beneficial bacteria which help in digestion and absorption of food.
You should get your child examined by a Paediatrician and start a Probiotic which helps in restoring the normal flora of the intestine.
I hope this is helpful to you.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor